Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Prediabetes
Feb 3, 2012

Nelson, another reader asked an excellent question regarding prediabetes or impaired fasting glucose. My glucose, too, has been on the rise since starting meds. I am on Reyataz, Norvir and Truvada, and take Androgel as well. At the last reading in December 2011, my glucose level was 117 mg/dL. I should mention that it does fluctuate to within normal range from time to time. For example, in July of 2011 it was 92 and my hemoglobin A1C was 3.9. You stated that "Studies have shown that most people with prediabetes develop type 2 diabetes within 10 years, unless they lose 5 to 7 percent of their body weight..." I am 5'6" and 137 lbs, well within normal weight for my size, I believe. Do these studies indicate that even an HIV+ individual who is not overweight is likely to develop type 2 diabetes? If so, what can I do, as a relatively fit man, to prevent that from happening? As always, thanks for all you do.

Response from Mr. Vergel

Great question.

Pre diabetes in HIV can also occur in people who are not overweight.

You can do the following to improve your blood glucose and prevent problems in the future:

1- Cut down your sugar and sweet intake and increase fiber 2- Exercise for an hour 3-4 times a week 3- Talk to your doctor about more metabolically friendly Norvir free combinations like Isentress plus Truvada 4- Take Metformin, an insulin sensitizer

Nelson



Previous
Would love clarity about exercise
Next
What should a long term survivor be asking his doctor

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement